MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZDEG-PT-42-210-PF-US
Medical Device Problem Codes Off-Label Use (1494); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: a patient of unknown gender and age underwent an unknown procedure in which the zenith tx2 dissection endovascular graft tapered component, g47487, was used.Customer had a zdeg used in a case this past week, that was incredibly challenging to remove the trigger wires.So much so they had to use clamps to pry it off.Customer, district manager were successful in removing them [trigger wires] and nothing adverse for the patient.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): p180001.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).This event is no longer considered reportable after investigation summary of investigational findings: a patient of unknown gender and age underwent a procedure in which a zdeg-pt-42-210-pf-us (complaint device), was used.The customer/district manager has described the issue as: ¿we had a zdeg used in a case this past week that was incredibly challenging to remove the trigger wires.So much so they [end user] had to use clamps to pry it off.Need to report the issue.We were successful in removing them [trigger wires] and nothing adverse for the patient.¿ the customer/district manager has answered that there was calcification in aorta and that some tortuosity was present but that it was ¿relatively normal given the aneurysmal disease¿.The procedure was off label as ¿physician used this device for a 4 vessel pmeg (physician modified endograft).Prior gore excluder with a type 1 a endoleak.This graft was landed into the gore device to create the distal seal.We extend proximally through this graft after trigger wire removal to create proximal seal.¿ prior to procedure the device was modified in the following way: ¿removed from sheath, graft altered with added 4 fenestrations, then resheathed.Again, experienced operator with this technique and has used this platform many times without the symptom of having the trigger wires be this difficult to remove.¿ when asked to elaborate the district manager responded that: ¿this physician uses chromic gut suture for the constraining ties, therefore he does nothing to alter trigger wires, nor does he make any cuts in cannula.The only modifications are those 4 fenestrations made to the graft.The delivery system is not altered at all.¿ cook research incorporated (cri) has performed imaging review based on a single complaint report and pre-procedure imaging.The imaging review concludes that access vessel anatomy is moderate (left) to severely (right) tortuous and that the gore excluder limbs would have limited the iliac arteries conformability which could have increased friction with the delivery sheath.Device evaluation was performed on the returned zdeg-pt-42-210-pf-us.This was returned without protection tube, shipping stylet and stent graft.The device evaluation concluded that: - "hole 2 on the gray positioner was significantly damaged and had a form of a burr.A deep longitudinal slit was observed going from hole 2 to the proximal end of the gray positioner.Additionally, the visible part of uat had several marks possibly originating from twist of material.The device evaluation could not determine, when and how these damages occurred." - "the steel wire was observed to be twisted around one of the nitinol wires, which could have caused the reported friction during retraction of the trigger ¿ wire release mechanism.However, it was not possible to determine an exact cause of difficult release of the green trigger-wire release mechanism during device evaluation." as part of evaluation, the returned device was examined by product sustaining engineers.Per this evaluation, the damages are seen mainly around the tip of the gray positioner and in the way the stainless steel wire has been permanently deformed at its proximal end through twisting around a nitinol wire.There were also noticed a few marks at the handle.Additionally, per product sustaining evaluation, the twisting of the wire and the damages on the gray positioner are quite substantial and indicate a significant force has been applied to the device.Per the product sustaining conclusion, it has not been possible to identify an exact cause to the failure, however it is most likely that the damages occurred during fenestration at the physician, as that is an uncontrolled sequence of events, performed on a device not designed to be partially released, manipulated and then re-sheathed.Based on the reported information, device evaluation, assessment of the complaint device by product sustaining and imaging review, it has not been possible to determine an exact cause for the difficulty removing the trigger wires.Imaging review found that the anatomy of access vessel was moderate to severely tortuous and this in combination with the already implanted gore excluder could have caused increased friction in both advancement and deployment of the device.Evaluation of the returned device found that the steel wire was twisted around one of the nitinol wires which could also have caused the reported friction during retraction of the trigger wires.It is assessed that it is more likely this twist of wires occurred during the fenestration by the physician.It is assessed that the most likely cause is that an error was made during the off-label fenestration of the device that led to an issue that caused friction/resistance when deploying the device.Device modification is not supported by the instructions for use or clinical testing of the device.It should also be noted that the device was used as an abdominal device to treat a thoracoabdominal aneurysm and in a combination with a gore device, which is outside the indications for the device.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18745633
Report Number3002808486-2024-00034
Device Sequence Number6933788
Product Code MIH
UDI-Device Identifier10827002474878
UDI-Public(01)10827002474878(17)251028(10)E4324136
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Catalogue NumberZDEG-PT-42-210-PF-US
Device Lot NumberE4324136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown